MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 3X18IN 1 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 3X18IN 1 S/A OS-8 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J757T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 1.Please provide procedure name and date.Unk 2.How many sutures separated from the needle during suturing on this one patient during this single surgical procedure? unk 3.It is stated: "two different surgeons stated that the suture is coming apart from the needle too easily" a) what is the total number of patients? unk b) have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No 4.Please provide lot number 5.Please provide status of product return.The materials coordinator that reported this to me told me that she had complaints from 2 different surgeons that this was occurring and it all was from the same box/lot number.I opened one and the needle did come off with very little force.The customer did not want to use any more from this box and what was left was sent back in for analysis.The exact number that happened during procedures is unknown but the customer wants the entire box replaced.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure, the suture got detached from the needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/12/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: a needle and suture product code j757 was returned for analysis.Upon visual analysis of the returned sample revealed that light swage defect was observed on the swage area.The barrel hole was examined under 20x magnification and no remnant suture was found.In addition, the suture end was examined and there isn¿t sufficient impression, resulting in a needle pull off defect.As per returned conditions of the sample no functional test was performed.The pull-out defect has been correlated to the manufacturing process.This defect is caused when does not tightens the press correctly and the swage area be weak on the needle/suture.Based on the information currently available, the pull out was identified during the investigation of the sample received.This product issue will be addressed through quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A needle and suture product code j757 was returned for analysis.Upon visual analysis of the returned sample revealed that light swage defect was observed on the swage area.The barrel hole was examined under 20x magnification and no remnant suture was found.In addition, the suture end was examined and there isn¿t sufficient impression, resulting in a needle pull off defect.As per returned conditions of the sample no functional test was performed.The pull-out defect has been correlated to the manufacturing process.This defect is caused when does not tightens the press correctly and the swage area be weak on the needle/suture.Based on the information currently available, the pull out was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.,according to the information received, customer reported that two different surgeons stated that the suture is coming apart from the needle too easily and they wasted a lot of suture from this box/lot# they opened a box with a different lot# and they worked as intended.An empty foil packet and a needle product code j757 was returned for analysis.The product code is single-armed and on the needle, the swage and attachment area were noted to be as expected, no marks by the surgical instrument were noted on the needle and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
VCL CT BRD UD 3X18IN 1 S/A OS-8 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12514545
Report Number2210968-2021-08760
Device Sequence Number3908332
Product Code GAM
UDI-Device Identifier10705031042797
UDI-Public10705031042797
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ757T
Device Catalogue NumberJ757T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1